Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 103, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at May 7, 1997, 11:35 PM CDT for Cleveland County, McClain County, Oklahoma. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 7, 1997, 11:35 PM CDT (04:35 UTC)
- Expired
- May 8, 1997, 12:30 AM CDT
- In force
- 55 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Cleveland County, OK, McClain County, OK
The radar
The Norman radar (KTLX), 27 km from the middle of the area, began a volume at 04:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 7, 10:00 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 4.6 hours before the alert went out and 13 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1687 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 783 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 230 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 6.9
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 9:20 PM CDT, 2 hours 15 minutes earlier.
Area forecast discussion, May 7, 9:20 PM CDT, 2 hours 15 minutes before
FPUS3 KOKC 080219 AFDOKC AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 920 PM CDT WED MAY 7 1997 RATHER BUSY WITH SVR WX...BUT SEE NO IMMEDIATE NEED TO ADJUST THE ZONES. WL HAVE TO MAKE WORDING CHGS BY MDNT...AND ADJUST POPS IN NW ONCE THE MCS CLEARS THAT AREA. OTRW...EVERYTHING APPEARS TO BE PROGRESSING AS ADVERTISED. FCSTID = 23 = CMS .OKC... OK...NONE. TX...NONE.
In the hours before
Local storm report, May 7, 10:46 PM CDT, 49 minutes before
LOCAL STORM REPORT NATIONAL WEATHER SERVICE NORMAN OK 1045 PM CDT WED MAY 7 1997 TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS... DATE ....COUNTY LOCATION.... 1040 PM 2 W MCKNIGHT OK 1.00 INCH HAIL 5/07/97 HARMON J
Local storm report, May 7, 11:12 PM CDT, 23 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OKLAHOMA
1108 PM CDT WED MAY 7 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1050 PM 7.0 W WATONGA OK 64.2 MPH WIND GUST, MEASURED
05/07/97 BLAINE OKLAHOMA MESONETWORKLocal storm report, May 7, 11:12 PM CDT, 23 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OKLAHOMA
1108 PM CDT WED MAY 7 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1050 PM 7.0 W WATONGA OK 64.2 MPH WIND GUST, MEASURED
05/07/97 BLAINE OKLAHOMA MESONETWORKLocal storm report, May 7, 11:15 PM CDT, 20 minutes before
LOCAL STORM REPORT NATIONAL WEATHER SERVICE NORMAN OK 1115 PM CDT WED MAY 7 1997 TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS... DATE ....COUNTY LOCATION.... 954 PM CANUTE OK 75 MPH WIND 5/07/97 WASHITA REPORTED BY HAM RADIO. J
Special weather statement, May 7, 11:30 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 1130 PM CDT WED MAY 7 1997 TORNADO WATCH NUMBER 267 IS NO LONGER IN EFFECT FOR BECKHAM... CUSTER... DEWEY... AND ROGER MILLS COUNTIES IN OKLAHOMA. THE WATCH REMAINS IN EFFECT UNTIL 400 AM FOR THE FOLLOWING COUNTIES... IN CENTRAL OKLAHOMA... CANADIAN CLEVELAND GRADY KINGFISHER LINCOLN LOGAN MCCLAIN OKLAHOMA PAYNE POTTAWATOMIE SEMINOLE IN NORTHEAST OKLAHOMA... CRAIG CREEK DELAWARE KAY MAYES NOBLE NOWATA OKFUSKEE OKMULGEE OSAGE OTTAWA PAWNEE ROGERS TULSA WAGONER WASHINGTON IN SOUTHEAST OKLAHOMA... GARVIN IN NORTHWEST OKLAHOMA... ALFALFA BLAINE GARFIELD GRANT MAJOR IN SOUTHWEST OKLAHOMA... CADDO COMANCHE COTTON GREER HARMON JACKSON KIOWA STEPHENS TILLMAN WASHITA IN WESTERN NORTH TEXAS... HARDEMAN CMS
Special weather statement, May 7, 11:34 PM CDT, 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 1130 PM CDT WED MAY 7 1997 TORNADO WATCH NUMBER 267 IS NO LONGER IN EFFECT FOR BECKHAM... CUSTER... DEWEY... AND ROGER MILLS COUNTIES IN OKLAHOMA. THE WATCH REMAINS IN EFFECT UNTIL 400 AM FOR THE FOLLOWING COUNTIES... IN CENTRAL OKLAHOMA... CANADIAN CLEVELAND GRADY KINGFISHER LINCOLN LOGAN MCCLAIN OKLAHOMA PAYNE POTTAWATOMIE SEMINOLE IN NORTHEAST OKLAHOMA... CRAIG CREEK DELAWARE KAY MAYES NOBLE NOWATA OKFUSKEE OKMULGEE OSAGE OTTAWA PAWNEE ROGERS TULSA WAGONER WASHINGTON IN SOUTHEAST OKLAHOMA... GARVIN IN NORTHWEST OKLAHOMA... ALFALFA BLAINE GARFIELD GRANT MAJOR IN SOUTHWEST OKLAHOMA... CADDO COMANCHE COTTON GREER HARMON JACKSON KIOWA STEPHENS TILLMAN WASHITA IN WESTERN NORTH TEXAS... HARDEMAN CMS
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 7:36 PM CDT | Tornado Warning | OUN | Grant, Kay | 39 min |
| May 7, 7:49 PM CDT | Severe Thunderstorm Warning | OUN | Ellis | 41 min |
| May 7, 8:10 PM CDT | Tornado Warning | OUN | Kay, Noble | 50 min |
| May 7, 8:15 PM CDT | Severe Thunderstorm Warning | OUN | Grant | 45 min |
| May 7, 8:24 PM CDT | Flash Flood Warning | OUN | Grant | 3 hr |
| May 7, 8:30 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Roger Mills | 60 min |
| May 7, 8:50 PM CDT | Tornado Warning | OUN | Kay, Noble | 40 min |
| May 7, 9:02 PM CDT | Flash Flood Warning | OUN | Kay | 3 hr |
| May 7, 9:07 PM CDT | Severe Thunderstorm Warning | OUN | Beckham | 53 min |
| May 7, 9:29 PM CDT | Severe Thunderstorm Warning | OUN | Grant, Kay | 46 min |
| May 7, 9:30 PM CDT | Severe Thunderstorm Warning | OUN | Roger Mills | 45 min |
| May 7, 9:47 PM CDT | Severe Thunderstorm Warning | OUN | Custer, Washita | 43 min |
| May 7, 10:03 PM CDT | Severe Thunderstorm Warning | OUN | Harmon | 42 min |
| May 7, 10:08 PM CDT | Severe Thunderstorm Warning | OUN | Grant | 52 min |
| May 7, 10:24 PM CDT | Tornado Warning | OUN | Harmon | 51 min |
| May 7, 10:28 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Custer, Kiowa, Washita | 62 min |
| May 7, 10:28 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Dewey | 62 min |
| May 7, 10:51 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Jackson | 39 min |
| May 7, 10:55 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Grady | 50 min |
| May 7, 11:13 PM CDT | Severe Thunderstorm Warning | OUN | Kingfisher | 62 min |
| May 7, 11:35 PM CDT | Severe Thunderstorm Warning | OUN | Logan, Oklahoma | 55 min |
| May 7, 11:43 PM CDT | Flash Flood Warning | OUN | Noble | 3 hr |
| May 8, 4:21 PM CDT | Severe Thunderstorm Warning | OUN | Harmon, Jackson | 39 min |
| May 8, 5:00 PM CDT | Severe Thunderstorm Warning | OUN | Jackson, Tillman | 45 min |
| May 8, 5:44 PM CDT | Severe Thunderstorm Warning | OUN | Jackson, Tillman | 46 min |
| May 8, 6:22 PM CDT | Severe Thunderstorm Warning | OUN | Cotton | 53 min |
| May 8, 6:28 PM CDT | Severe Thunderstorm Warning | OUN | Tillman | 47 min |
| May 8, 4:47 PM CDT | Severe Thunderstorm Warning | OUN | Baylor, Foard, Knox | 43 min |
| May 8, 5:30 PM CDT | Severe Thunderstorm Warning | OUN | Baylor, Knox | 45 min |
| May 8, 6:14 PM CDT | Severe Thunderstorm Warning | OUN | Baylor, Knox | 46 min |
| May 8, 6:35 PM CDT | Severe Thunderstorm Warning | OUN | Foard | 40 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.